Alert archive / North Carolina / High Wind Watches in 2005
High Wind Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Dec 8, 2005, 3:50 AM EST for Grayson County, Virginia; Ashe County, Watauga County, North Carolina. It took effect at Dec 8, 2005, 9:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 3:50 AM EST (08:50 UTC)
- In effect from
- Dec 8, 2005, 9:00 PM EST
- Expired
- Dec 8, 2005, 3:33 PM EST
- In force
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 080850 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 350 AM EST THU DEC 8 2005 ...STRONG WINDS EXPECTED LATE TONIGHT... .LOW PRESSURE MOVING QUICKLY BY TO OUR NORTHWEST WILL PUSH A COLD FRONT THROUGH THE REGION AROUND MIDNIGHT. A PERIOD OF VERY STRONG WINDS ARE EXPECTED BEHIND THIS COLD FRONT. NCZ001-018-VAZ015-081700- /O.NEW.KRNK.HW.A.0002.051209T0200Z-051209T2100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 350 AM EST THU DEC 8 2005 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. SOUTH WINDS WILL INCREASE THIS EVENING...THEN SHIFT TO THE WEST NORTHWEST AFTER MIDNIGHT BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE INTO FRIDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS71 KRNK 081633 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1133 AM EST THU DEC 8 2005 ...STRONG WINDS EXPECTED LATE TONIGHT... .LOW PRESSURE MOVING QUICKLY BY TO OUR NORTHWEST WILL PUSH A COLD FRONT THROUGH THE REGION AROUND MIDNIGHT. A PERIOD OF VERY STRONG WINDS ARE EXPECTED BEHIND THIS COLD FRONT FRIDAY. NCZ001-018-VAZ015-082200- /O.CON.KRNK.HW.A.0002.051209T0200Z-051209T2100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 1133 AM EST THU DEC 8 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EST THIS EVENING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EST THIS EVENING THROUGH FRIDAY AFTERNOON. SOUTH WINDS WILL INCREASE THIS EVENING...THEN SHIFT TO THE WEST NORTHWEST AFTER MIDNIGHT BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE INTO FRIDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KRNK 082033 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EST THU DEC 8 2005 ...STRONG WINDS EXPECTED BY FRIDAY MORNING... .LOW PRESSURE MOVING QUICKLY BY TO OUR NORTHWEST WILL PUSH A COLD FRONT THROUGH THE REGION AFTER MIDNIGHT. A PERIOD OF VERY STRONG WINDS ARE EXPECTED BEHIND THIS COLD FRONT FRIDAY. NCZ001-018-VAZ015-090445- /O.UPG.KRNK.HW.A.0002.051209T0200Z-051209T2100Z/ /O.NEW.KRNK.HW.W.0001.051209T0900Z-051209T2100Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE 333 PM EST THU DEC 8 2005 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL SHIFT TO THE WEST NORTHWEST AFTER MIDNIGHT BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE BEGINNING EARLY FRIDAY MORNING INTO FRIDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WITH FREEZING RAIN EXPECTED...SOME ICING ON TREES AND POWERS LINES IS LIKELY...AND THIS WILL INCREASE THE THREAT OF POWER OUTAGES. $$ JJ
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Dec 8, 3:35 AM EST, 15 minutes earlier.
Area forecast discussion, Dec 8, 3:35 AM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 AM EST THU DEC 8 2005
.SHORT TERM (REST OF TODAY THROUGH FRIDAY)...
...CORRECTION TO ADJUST END TIME OF WATCH/ADVISORY...
ANOTHER COMPLEX WINTER WEATHER SCENARIO FOR THIS AFTERNOON THROUGH
FRIDAY MORNING. LOW PRESSURE DEVELOPS IN THE TN/OH VLYS LATE THIS
AFTERNOON WITH SECOND LOW FORMING ALONG THE FL/GA COAST BY 06Z FRI.
STRONG DYNAMICES PER GFS WILL AID IN LIFT...BUT WITH FAST MOVING
SYSTEM AND MARGINAL TEMPERATURE PROFILES...PRECIP TOTALS AND
TYPES (AND THEREFORE WARNINGS/ADVISORIES) WILL BE EXTREMELY HARD
TO FIGURE. SFC HIGH MOVES EAST AND OFF THE MID ATLANTIC COAST THIS
EVENING. AT THIS TIME...LOOKING AT FREEZING RAIN BEING THE
PREDOMINANT TYPE FROM THE NEW RIVER VALLEY EAST INTO THE VIRGINIA
PIEDMONT. WARMER AIR NOSING IN FROM THE SOUTH WILL KEEP THE FAR SW
FROM GETTING MUCH FREEZING/FROZEN PRECIP. SNOW WILL BE MAINLY
CONFINED TO SE WV AND THE HIGHLANDS NORTH OF GILES COUNTY WHERE
ORIGINAL WATCH WAS ISSUED. WITH STILL UNCERTAINTY IN QPF...HAVE
ELECTED TO KEEP THE CURRENT WATCH UP FOR OUR NWRN CWA...AND EXPAND
IT EAST AND SOUTH TO COVER LOCATIONS FROM THE NEW RIVER VLY EAST
INTO THE PIEDMONT OF VIRGINIA WHERE FRZG RAIN LKS TO PREVAIL.
WILL ALSO GO WITH WINTER WX ADVISORY FOR THE NC PIEDMONT WEST INTO
ALLEGHANY NC WHERE SOME ICING IS LIKELY EVEN THOUGH THERE IS A
GOOD CHC THAT IT WILL BECOME ALL RAIN. WILL AWAIT 06Z RUNS AND
POSSIBLY 12Z RUNS TO DETERMINE WHERE AND IF WE NEED A WARNING.
THIS SYSTEM HAS A QUICK BLAST OF STRONG SUBSIDENCE AND STRONG LOW
LEVEL WINDS ON THE BACK SIDE FRIDAY MORNING. LOOKS AS IF NORTHERN
NC MTNS AND GRAYSON COUNTY VIRGINIA COULD SEE SHORT PERIOD OF 50+
KNOT GUSTS ALONG THE RIDGES. GOING WITH 2ND PERIOD HIGH WIND WATCH
FOR THIS AREA.
CLOUDS/PRECIP CLEAR OUT FAST FRIDAY MORNING WITH SFC HIGH BUILDING
IN FROM THE TN VLY.
&&
.PREVIOUS DISCUSSION...
(ISSUED 1242 AM EST THU DEC 8 2005)
AVIATION...
BKN TO OVC SHIELD OF CIRRUS THIS MORNING...WITH LOWERING CIGS AS
THE DAY GOES ON. TWO LOW PRESSURE AREAS TO INFLUENCE WEATHER LATE
THIS PERIOD. ONE MOVING ACROSS THE TN/OH VLYS AND THE OTHER ALONG
THE SOUTHEAST COAST. EXPECTING WINTRY PRECIP TO ADVANCE INTO THE
TAF SITES AFTER 00Z. VFR CONDITIONS WILL PREVAIL UNTIL THEN...WITH
CIGS QUICKLY FALLING INTO IFR/LIFR AFTER ONSET OF PRECIP. MAINLY
FZRA AND IP ARE EXPECTED...WITH MAYBE SOME SNOW AT THE ONSET AT
LYH AND ROA.
PREVIOUS DISCUSSION...
(ISSUED 855 PM EST WED DEC 7 2005)
SHORT TERM (REST OF TONIGHT THROUGH THURSDAY NIGHT)...
QUIET OVERNIGHT IN STORE AS COLD HIGH PRES CONTINUES TO BUILD IN
FROM THE NW THRU MORNING. SOME JET MID/HIGH CLOUDS WILL ALSO SLIDE
NE UNDER THE RIDGE BUT GIVEN DRY AIR EXPECT PC TO MOSTLY CLEAR ON
TRACK. GOING LOW TEMP FORECAST GNRLY IN LINE WITH LATEST MOS AND
CURRENT DEWPOINTS SO PLAN TO ONLY ADJUST RANGES A BIT. CLOUDS
SHOULD INCREASE THU AS WAA QUICKLY INCREASES ALOFT AHEAD OF TROF
AXIS APPROACHING FROM THE SW. HOW MUCH CONNECTION BETWEEN THE UPPER
SYSTEM AND DEVELOPING COASTAL LOW KEY TO QPF THU NIGHT WHILE WARM
NOSE ALOFT APPEARS QUITE STRONG PER LATEST MODELS. ALSO WITH JET
OVERHEAD APPEARS BEST RH WILL REMAIN TO THE SE WHILE BETTER
DYNAMICAL PRECIP HEADS THRU WVA PUTTING THE CENTRAL CWA IN A
MINIMUM. WILL NEED TO AWAIT 00Z RUNS TO SEE FURTHER TRENDS FOR THE
MID SHIFT...THUS LITTLE CHANGE TO GOING WATCH...WITH UPDATE
MAINLY TO CLEAN UP EVENING WORDING FOR NOW.
PREVIOUS DISCUSSION...
(ISSUED 625 PM EST WED DEC 7 2005)
AVIATION...
SOUTHERN JET WILL CONTINUE TO ADVECT MID AND HIGH CLOUDS ACROSS
THE REGION OVERNIGHT BEFORE MOISTURE STARTS TO DEEPEN ON THURSDAY.
WITH HIGH PRESSURE HANGING ON THRU ABOUT MIDDAY THURSDAY WILL
MAINTAIN VFR CONDITIONS UNDER CI/AC CIGS UNTIL THEN. EXPECT
CEILINGS WILL QUICKLY LOWER CLOSE TO HIGH END MVFR LEVELS SE WVA
SITES TO ROA AFTER 20Z THU...WITH SOME LIGHT MIX OF WINTRY PRECIP
POSSIBLE. THUS PLAN TO ADD IN SOME LATE DAY MVFR REDUCTIONS IN
VSBY FOR MIX ACROSS THE WESTERN LOCATIONS...OTHERWISE LINGERING
VFR ELSEWHERE UNTIL THURSDAY NIGHT.
PREVIOUS DISCUSSION...
(ISSUED 229 PM EST WED DEC 7 2005)
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
MODELS START TO BRING MID AND HIGH LEVEL CLOUDS INTO THE AREA FROM
THE SOUTHWEST BY 12Z THURSDAY. SURFACE WINDS BECOME LIGHT AFTER
SUNSET AND TEMPERATURES SHOULD DROP QUICKLY. WILL STAY CLOSE TO
COOLER MAV GUIDANCE FOR LOWS TONIGHT.
AT THE BEGINNING OF THE WINTER WEATHER EVENT THE FORECAST AREA(FA)
IS NOT IN A GREAT POSITION RELATIVE TO THE UPPER JET BUT BY FRIDAY
MORNING IS IN THE RIGHT REAR QUADRANT WITH SOME SUBTLE UPPER
DIFFLUENCE. ON THURSDAY 850 WINDS BACK TO THE SOUTH-SOUTHEAST WITH A
STRONG LOW LEVEL JET IN PLACE BY 21Z. THE RESULTING LOW LEVEL
CONVERGENCE CROSSES COUNTY WARNING AREA(CWA) FROM WEST TO EAST BY
12Z FRIDAY. THERE IS A SPLIT ACROSS THE FA WITH ONE AREA OF DEEP
MOISTURE GOING ACROSS THE NORTHERN CWA AND A SECOND AREA COMING
ACROSS THE SOUTH. THE MINUMIM IN QPF AND CHANCE OF PRECIPITATION IS
ALREADY DEPICTED WELL IN THE GRIDDED DATA AND THIS GEOGRPHIC
DISTRIBUTION WILL BE KEPT IN FOR THIS CYCLE AS WELL.
FOR PRECIPITATION TYPE...NAM STILL SHOW ABOUT A 1036 HIGH
CENTERED OVER PENNSYLVANIA WEDGING DOWN THE LEE SIDE OF THE
APPALACHIANS BY THURSDAY MORNING. HIGH IS IN A IDEAL POSITION TO
KEEP COLD AIR AT THE SURFACE. COASTAL LOW OPF THE MILLER-B SCENERIO
DOES NOT START DEVELOPING UNTIL AFTER 06Z FRIDAY...WHICH WOULD MEAN
A PROLONG PERIOD OF UPSLOPE EASTERLY SURFACE WINDS. THIS WOULD
RESULT IN HIGHER QPF THEN ON THE MODELS...ESPECIALLY ALONG THE
FOOTHILLS SOUTH OF ROANOME WHERE THE MOISTURE IS GREATEST. EVEN IF
THE WEDGE IS WEAKER AS ON THE GFS...PRECIPIATING INTO THE COLD
AIRMASS WOULD LEAD TO IN-SITU DAMMING.
IN GENERAL WILL LEAN TOWARD THE PLACEMENT AND AMOUNT OF QPF FORECAST
BY THE GFS...BUT WILL TAKE A BLEND OF TEMPERATURE PROFLIES BETWEEM
THE NAM/GFS. SO A WINTER STORM WATCH WILL BE ISSUED FOR SOUTHEAST
WEST VIRGINIA AND THE ALLEGHANY HIGHLANDS FROM 9AM THURSDAY THROUGH
9AM FRIDAY. IN THE WATCH AREA EXPECTING PRIMARILY SNOW...BUT STILL
WITH SLEET AND FREEZING RAIN. USUALLY HARD TO GET WARNING CRITERIA
AMOUNTS WITH A MORE EVEN MIX OF SNOW/SLEET AND FREEZING RAIN FOR
MUCH OF THE REST OF THE CWA SO WILL JUST KEEP AN SPECIAL WEATHER
STATEMENT FOR ALL OTHER COUNTIES.
850 MB WINDS AREA STILL GREATER THEN 50 KNOTS THROUGH THE DAY FRIDAY
AND WITH STRONG COLD AIR ADVECTION WINDS WILL LIKELY BE IN THE 15 TO
30 KNOT RANGE WITH GUSTS REACHING ADVISORY CRITERIA. THIS IS IDEAL
FLOW FOR UPSLOPE SNOW SHOWERS IN THE WESTERN COUNTIES AND SINCE
MODELS HOLD LOW LEVEL MOISTURE IN THROUGH FRIDAY NIGHT AND UPPER
TROF IS PUSHING A SHORT WAVES THROUGH AT THAT TIME...SNOW SHOWERS
WILL PERSIST THROUGH FRIDAY AFTERNOON IN THE FAVORED WESTERN UPSLOPE
AREAS.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...
FRIDAY...WILL HAVE LINGERING LIGHT PRECIP IN THE MORNING IN WEST
CENTRAL VA ZONES AND SE WEST VA AS THE PRECIP SHIELD IS LIFTING
NORTHEASTWARD...THEN ALL PRECIP WILL QUICKLY TRANSITION TO SOME
UPSLOPE SHOWERS IN SOUTHEAST WEST VA. WILL BE A WINDY/CHILLY DAY IN
THE MOUNTAINS...BUT LOW LEVEL JET BEHIND THE FRONT AND PRESSURE
RISES DO NOT NOT LOOK STRONG ENOUGH FOR A WIND ADVISORY AT THIS
POINT. STAYED CLOSE TO MOS FOR HIGHS.
SATURDAY THROUGH WEDNESDAY...
THE LARGE SCALE WEATHER PATTERN IS EPXPECTED TO REAMAIN THE
SAME...WITH A RIDGE IN THE WRN U.S. AND A TROUGH IN THE EAST. NEXT
SIGNIFICANT SHORT WAVE AND ASSOCIATED COLD FRONT THROUGH THE AREA IS
PROGGED TO BE EARLY SUNDAY. LOOKS LIKE VERY LITTLE MOISTURE AHEAD OF
THIS FRONT...WITH NO RETURN FLOW FROM THE GULF...SO HAVE KEPT POPS
LOW FOR ALL AREAS EAST OF THE BLUE RIDGE...AND EXPECT MOST OF THE
PCPN ASSOCIATED WITH ITS SHORT WAVE AND FROPA TO BE IN THE COLD AIR
ADVECTION BEGIND THE FRONT. LOOKS LIKE A GOOD NORTHWEST FLOW UPSLOPE
EVENT SUNDAY NIGHT WITH PLENTY OF LOW LEVEL MOISTURE IN THE COLD
ADVECTION...SO I HAVE PUT IN 40 TO 50 PERCENT POPS IN THE THE
FAVORED UPSLOPE AREAS OF SE WEST VA....LESSER POPS FURTHER SOUTH.
COLD ADVECTION CONTINUES INTO MONDAY...BUT THE LOW LEVEL MOISTURE
BECOMES QUITE SHALLOW...SO THINK THERE WILL JUST BE LOTS OF CLOUDS
AND MAYBE SOME FLURRIES MONDAY IN UPSLOPE AREAS. HIGH PRESSURE
BEHIND THE FRONT SHOULD BE CONTROLLING THE WEATHER FOR THE AREA
TUESDAY AND WEDNESDAY AS IT SLIDES TO THE EAST. I KEPT POPS LESS
THAN 15 PERCENT AND STAYED CLOSE TO MOS GUIDANCE FOR HIGH AND LOW
TEMPERATURES.
AVIATION...
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER STORM WATCH FOR VAZ010>014-016>020-022>024-032>035-
043>047-058-059 FROM 4 PM THURSDAY TO 9 AM FRIDAY.
...HIGH WIND WATCH FOR VAZ015 FROM 9 PM THURSDAY TO 4 PM FRIDAY.
NC...HIGH WIND WATCH FOR NCZ001-018 FROM 9 PM THURSDAY TO 4 PM
FRIDAY.
...WINTER WEATHER ADVISORY FOR NCZ002>006 FROM 4 PM THURSDAY TO 9
AM FRIDAY.
WV...WINTER STORM WATCH FOR WVZ042>045 FROM 4 PM THURSDAY TO 9 AM
FRIDAY.
&&Hazardous weather outlook, Dec 7, 3:12 PM EST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 312 PM EST WED DEC 7 2005 NCZ003>006-019-020-VAZ032-043-044-058-059-080945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 312 PM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE WILL DEVELOP OVER THE OHIO VALLEY AND LIFT NORTHEAST INTO THE MIDDLE ATLANTIC STATES THURSDAY. ANOTHER LOW DEVELOPS AND MOVES UP THE SOUTHEAST COAST. HIGH PRESSURE TO THE NORTHEAST WILL KEEP COLD AIR IN PLACE AT THE SURFACE. A WINTRY MIX OF FREEZING RAIN AND SLEET CAN BE EXPECTED...AND AT THIS TIME IT APPEARS FREEZING RAIN WILL BE THE PREDOMINANT PRECIPITATION TYPE. SIGNIFICANT ICING IS POSSIBLE BY LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. NCZ001-002-018-VAZ007-009>017-022>024-033>035-045>047-080945- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE- FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- 312 PM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE WILL DEVELOP OVER THE OHIO VALLEY AND LIFT NORTHEAST INTO THE MIDDLE ATLANTIC STATES THURSDAY. ANOTHER LOW DEVELOPS AND MOVES UP THE SOUTHEAST COAST. HIGH PRESSURE TO THE NORTHEAST WILL KEEP COLD AIR IN PLACE AT THE SURFACE. A WINTRY MIX OF SNOW...FREEZING RAIN AND SLEET CAN BE EXPECTED. AT THIS TIME LIGHT TO MODERATE ACCUMULATIONS OF SNOW ARE POSSIBLE WITH LIGHT ICING ALSO POSSIBLE FROM THURSDAY AFTERNOON INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. VAZ018>020-WVZ042>045-080945- CRAIG-ALLEGHANY-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 312 PM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE DEVELOPS OVER THE OHIO VALLEY AND LIFTS NORTHEAST INTO THE MIDDLE ATLANTIC STATES THURSDAY...ACCOMPANIED BY A STRONG UPPER LEVEL DISTURBANCE. THE AIR LOOKS TO BE COLD ENOUGH FOR THE MAIN PRECIPITATION TO BE SNOW. AT THIS TIME...SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE. A WINTER STORM WATCH IS IN EFFECT THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR 5 INCHES OF SNOW OR MORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY NIGHT.
In the hours before
Special weather statement, Dec 7, 10:58 PM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1058 PM EST WED DEC 7 2005 NCZ001>006-018>020-VAZ007-009>017-022>024-032>035-043>047-058-059- 081100- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...SALEM...FINCASTLE... LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON... KEYSVILLE 1058 PM EST WED DEC 7 2005 ...MIXED WINTRY PRECIPITATION TO ARRIVE LATE THURSDAY... AN AREA OF LOW PRESSURE WILL TRACK INTO THE OHIO VALLEY THURSDAY AFTERNOON...SPREADING MIXED WINTRY PRECIPITATION INTO THE MID ATLANTIC REGION LATE IN THE DAY. THE PRECIPITATION WILL BEGIN AS EITHER SNOW OR SLEET...THEN CHANGE TO FREEZING RAIN THURSDAY NIGHT. THE PRECIPITATION WILL COME TO AN END EARLY FRIDAY MORNING AS THE STORM RAPIDLY MOVES OFF THE MID ATLANTIC COAST. SNOW AND SLEET MAY ACCUMULATE AN INCH OR TWO IN THE MOUNTAINS...WITH AN INCH OR LESS IN THE LOWER ELEVATIONS. FREEZING RAIN MAY RESULT IN ICE ACCRETIONS OF AROUND A TENTH OF AN INCH. PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR LATER STATEMENTS CONCERNING THIS DEVELOPING SITUATION.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:51 AM EST | Winter Weather Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 29 more | 29 hr |
| Dec 8, 6:15 AM EST | Winter Storm Warning | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 28 more | 24 hr |
Nearby
High Wind Watches in North Carolina, 2005High Wind Watches in Virginia, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.